# SDR 2007FA0000361

- Difficulty date: April 19, 2007
- Submitted: April 30, 2007
- Operation: General aviation
- Aircraft: N63332
- Make and model: Cessna 150M
- Aircraft serial: 15077241
- Engine: Cont O200A
- System (JASC): 2420 · AC Generation System
- Part: Coupling
- Condition: Worn
- Location: Alternator
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ALTERNATOR DRIVE COUPLING WAS WORN AND SEVERELY LOOSE WITH EXCESSIVE PLAY DUE TO SOFT, UNDERCUT BUSHINGS PN 632050.  IN ADDITION, THE DRIVE HUB KEY WAY WAS SEVERELY WORN CAUSING EXCESSIVE PLAY OF THE HUB ON THE SHAFT.  CONTINUED OPERATION WOULD RESULT IN DRIVE COUPLING RETAINER PN 352030 FAILING AND POTENTIALLY CAUSING CATASTROPHIC ENGINE FAILURE.  THE CURRENT RUBBER BUSHINGS ARE SOFT AND ALLOW THE DRIVE GEAR TO CRUSH AND DEFORM THEM WHICH REDUCES SHOCK ABSORPTION AND LEADS TO DRIVE COUPLING FAILURE WHEN DRIVE GEAR BEGINS TO CONTACT THE RETAINER CUP DIRECTLY.  THIS IS A RECURRING PROBLEM AS FOUND ON OTHER ALTERNATORS USING THIS TYPE OF DRIVE COUPLING AS LISTED IN SB 95-3B.  (K)
